MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP BC 4.75MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP BC 4.75MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP BC 4.75MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11/11/2024, it was reported by a distributor via (b)(4) that (2) ar-2324bcsp swivelocks peek tips of the swivelock broke in two pieces.This occurred during a rotator cuff on (b)(6) 2024 while trying to complete the speed bridge technique, the surgeon used a selfpunching swivelock and the peek tips of the swivelock broke in two pieces.2 of them broke while trying to impact the anchor in the bone.The angle of impaction was perfect every time he used the anchor.The patient had a hard bone, but that should not be a reason for it.The fragment was retrieved.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
SWIVELOCK, SP BC 4.75MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20866327
Report Number1220246-2024-08751
Device Sequence Number8564833
Product Code MAI
UDI-Device Identifier00888867384514
UDI-Public(01)00888867384514(11)240410(17)280331(10)15232323
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP BC 4.75MM
Device Catalogue NumberAR-2324BCSP
Device Lot Number15232323
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown